Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 30, NWS Elko, NV

September 18, 2007

NWS Elko, NV issued this red flag warning at Sep 18, 2007, 3:13 PM PDT. It took effect at Sep 19, 2007, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 18, 2007, 3:13 PM PDT (22:13 UTC)
In effect from
Sep 19, 2007, 12:00 PM PDT
Expired
Sep 19, 2007, 8:00 PM PDT
In force
8 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 182213
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
313 PM PDT TUE SEP 18 2007

NVZ455-457-191245-
/O.UPG.KLKN.FW.A.0024.070919T1900Z-070920T0300Z/
/O.NEW.KLKN.FW.W.0030.070919T1900Z-070920T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
313 PM PDT TUE SEP 18 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT WEDNESDAY
FOR STRONG SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

A LOW PRESSURE SYSTEM MOVING INTO NORTHERN CALIFORNIA ON
WEDNESDAY WILL BRING STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS TO 45 MPH TO CENTRAL NEVADA. THIS ALONG WITH AFTERNOON
HUMIDITIES AROUND 15 PERCENT WILL CAUSE CRITICAL FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CEC
4 follow-up statements
000 
WWUS85 KLKN 191145
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
445 AM PDT WED SEP 19 2007

NVZ455-457-200000-
/O.CON.KLKN.FW.W.0030.070919T1900Z-070920T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
445 AM PDT WED SEP 19 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING FOR CENTRAL AND EAST CENTRAL NEVADA...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING FOR CENTRAL AND EAST CENTRAL NEVADA. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

A LOW PRESSURE SYSTEM MOVING SOUTH ALONG THE CALIFORNIA COAST WILL
BRING WINDY CONDITIONS TO ZONES 455 AND 457 TODAY...WITH SOUTHERLY WINDS
OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. THESE WINDS...ALONG WITH
AFTERNOON HUMIDITIES NEAR 15 PERCENT...WILL CAUSE CRITICAL FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KLKN 192206
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
306 PM PDT WED SEP 19 2007

NVZ455-457-201200-
/O.NEW.KLKN.FW.W.0031.070920T1900Z-070921T0300Z/
/O.CON.KLKN.FW.W.0030.000000T0000Z-070920T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
306 PM PDT WED SEP 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY 
FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

A LOW PRESSURE SYSTEM MOVING SOUTH ALONG THE CALIFORNIA COAST
WILL BRING WINDY CONDITIONS TO ZONES 455 AND 457 THROUGH THIS
EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. SOUTHERLY
WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. THESE
WINDS...ALONG WITH AFTERNOON HUMIDITIES NEAR 15 PERCENT...WILL
CAUSE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CEC
000 
WWUS85 KLKN 200243
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
743 PM PDT WED SEP 19 2007

NVZ455-457-200345-
/O.EXP.KLKN.FW.W.0030.000000T0000Z-070920T0300Z/
/O.CON.KLKN.FW.W.0031.070920T1900Z-070921T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
743 PM PDT WED SEP 19 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM PDT
THURSDAY FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING FOR WEDNESDAY WILL EXPIRE AT 8 PM PDT THIS
EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM
PDT THURSDAY.

THURSDAYS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER
ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

A LOW PRESSURE SYSTEM MOVING SOUTH ALONG THE CALIFORNIA COAST WILL
BRING WINDY CONDITIONS TO ZONES 455 AND 457 AGAIN THURSDAY
AFTERNOON AND EVENING. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS
TO 45 MPH ARE EXPECTED. THESE WINDS...ALONG WITH AFTERNOON
HUMIDITIES NEAR 15 PERCENT...WILL CAUSE CRITICAL FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
LW
000 
WWUS85 KLKN 200254 AAA
RFWLKN

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE ELKO NV
754 PM PDT WED SEP 19 2007

NVZ455-457-201500-
/O.EXP.KLKN.FW.W.0030.000000T0000Z-070920T0300Z/
/O.CON.KLKN.FW.W.0031.070920T1900Z-070921T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
754 PM PDT WED SEP 19 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM PDT
THURSDAY FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING FOR WEDNESDAY WILL EXPIRE AT 8 PM PDT THIS
EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM
PDT THURSDAY.

THURSDAYS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER
ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

A LOW PRESSURE SYSTEM MOVING SOUTH ALONG THE CALIFORNIA COAST
WILL BRING WINDY CONDITIONS TO ZONES 455 AND 457 AGAIN THURSDAY
AFTERNOON AND EVENING. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS
TO 45 MPH ARE EXPECTED. THESE WINDS...ALONG WITH AFTERNOON
HUMIDITIES NEAR 15 PERCENT...WILL CAUSE CRITICAL FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
LW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 18, 2:50 PM PDT, 23 minutes earlier.

Area forecast discussion, Sep 18, 2:50 PM PDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
250 PM PDT TUE SEP 18 2007

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL DROP SOUTH INTO NORTHERN
CALIFORNIA ON WEDNESDAY BRINGING A CHANCE OF SHOWERS TO NORTHWEST
NEVADA AND WINDY CONDITIONS TO CENTRAL AND EASTERN NEVADA. THIS LOW
PRESSURE SYSTEM WILL THEN MOVE EASTWARD ACROSS NORTHERN AND CENTRAL
NEVADA LATE IN THE WEEK PROVIDING A GOOD OPPORTUNITY FOR SHOWERS
THROUGH THE EARLY PART OF THE WEEKEND.
&&

.SHORT TERM...MODELS IN PRETTY GOOD AGREEMENT WITH TRACK OF UPPER
LOW THAT WILL DROP INTO WRN OREGON LATE TONIGHT THEN INTO NRN CA ON
WED. BY THURSDAY THIS LOW WILL BE ALONG THE CENTRAL CA COAST. BEST
CHANCE OF SHOWERS WILL BE ACROSS NWRN NV ON WED WHEN LOW IS OVER
NRN CA. AS LOW SINKS SWD TO CNTRL CA ON THURSDAY SHOWERS WILL MOSTLY
BE CONFINED TO WRN NV SO TOOK OUT MENTION OF SHOWERS ACROSS ERN NV
AND CUT BACK POPS OVER THE WRN PORTION OF OUR FCST AREA TO MAINLY
SLGT CHC. AS UPPER LOW MOVES INTO NRN CA ON WED PRESSURE GRADIENTS
WILL INCREASE ESPECIALLY ACROSS CNTRL NV WHERE 700 MB WINDS OF 35-
40 KTS ARE FORECASTED. WITH GOOD MIXING SHOULD SEE SFC WINDS OF 25
TO 35 MPH WITH GUSTS TO NEAR 45 MPH SO WILL BE ISSUING A WIND
ADVISORY FOR THAT AREA. WINDS WILL BE RATHER STRONG AGAIN THURSDAY
OVER CNTRL NV SO MIGHT NEED TO ISSUE ANOTHER WIND ADVISORY FOR THAT
AREA DOWN THE ROAD. CEC

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY...PRIMARY FOCUS
IN THE LONG RANGE IS THE EVOLUTION AND MOVEMENT OF THE STRONG
UPPER LEVEL LOW DIGGING SOUTHWARD TOWARDS SRN CALIF BY THE END OF
THE WEEK. MODELS COMING INTO BETTER AGREEMENT EACH DAY...SHOWING THE
POSSIBILITY OF SUBSTANTIAL RAINFALL ACROSS MOST OF THE AREA STARTING
FRIDAY NIGHT AND POSSIBLY LASTING INTO THE WEEKEND. GFS AND ECMWF
ARE IN VERY GOOD AGREEMENT...SHOWING UPPER LEVEL LOW DRIFTING
NORTHEAST FROM THE SRN CALIF COASTLINE INTO CNTRL NV BY SATURDAY.
MODELS SHOW COLD FRONT PUSHING ACROSS THE AREA AS STRONG 120 KT JET
ENTERS THE AREA FROM THE SOUTH. MODEL OMEGA VALUES REFLECT THE
DYNAMIC LIFT WITH THIS SYSTEM...VALUES ARE AS HIGH AS 25 UB/S ACROSS
CNTRL AND NE NV FRIDAY NIGHT. LI VALUES EXPECTED TO BE NEAR ZERO OR
SLIGHTLY BELOW ZERO...THEREFORE HEAVY RAINFALL IS POSSIBLE IN HEAVY
SHOWER ACTIVITY...ESPECIALLY WITH SOME SUBTROPICAL MOISTURE ENTERING
THE ERN PORTIONS OF THE SYSTEM. INCREASED POPS TO NEAR 40 PCT ACROSS
MOST OF THE AREA THROUGH SATURDAY. SNOW LEVELS WILL FALL RAPIDLY AS
THE UPPER LEVEL LOW AND ASSOCIATED COLD POOL PUSH INTO THE AREA...AS
LOW AS 7000 FEET ACROSS PORTIONS OF CNTRL NV. WOULD NOT BE
SURPRISED IF A FEW HIGH ELEVATION MOUNTAIN PASSES SEE THEIR FIRST
FEW SNOW FLAKES OF THE SEASON. THE MOUNTAINS ABOVE 9000 FEET WILL
LIKELY SEE THEIR FIRST ACCUMULATED SNOWFALL BY SATURDAY MORNING WITH
MORE SNOW EXPECTED THROUGH THE DAY SATURDAY. BY SUNDAY THE UPPER
LEVEL LOW WILL PUSH EAST OF NV...WITH WRAP AROUND MOISTURE ACROSS
MOST OF ERN NV THROUGH THE DAY. VERY COOL TEMPS POSSIBLE...WITH
700MB TEMPS BETWEEN 0C TO -3C...TRANSLATING TO THE MID 50S TO MID
60S FOR HIGHS ACROSS MOST OF THE AREA.  DID NOT GO QUITE THAT LOW
FOR NOW...BUT KEPT MAX TEMPS IN THE LOW TO MID 60S.  MIN TEMPS WILL
BE TRICKY WITH CLOUD COVER PRESENT...KEPT LOWS NEAR NORMAL FOR NOW
THROUGH THE WEEKEND.

BY EARLY NEXT WEEK...UPPER LEVEL LOW WILL EJECT NORTHEAST AS UPSTREAM
KICKER PUSHES INTO THE PAC NW BY MONDAY. MODELS IN AGREEMENT THROUGH
DAYS 6 AND 7...SHOWING WEST TO NORTHWESTERLY FLOW ALOFT AND SCT HIGH
LEVEL CLOUDINESS. TEMPS ARE EXPECTED TO SLOWLY INCREASE BACK TO NEAR
NORMAL FOR THIS TIME OF THE YEAR BY NEXT TUESDAY. TT
&&

.AVIATION...TAFS AND TWEBS COVER EXPECTED VFR CONDITIONS THROUGH
TONIGHT.
&&

.FIRE WEATHER...UPPER LOW WILL DROP SOUTH IN NRN CA WED. THIS WILL
CAUSE STRONG GUSTY WINDS ESPECIALLY OVER CNTRL NV. WITH MIN RH NEAR
15 PCT WILL GO AHEAD AND CONVERT FIRE WEATHER WATCH INTO A WARNING
FOR WED. THURSDAY WILL AGAIN BE WINDY ACROSS CNTRL NV BUT MIN RH WILL
BE A LITTLE HIGHER AROUND 20 PCT SO AT THIS TIME NOT PLANNING ON
ISSUING ANY WATCHES FOR THURSDAY. UPPER LOW WILL BRING A CHANCE OF
SHOWERS TO NWRN NV WED. BY THURSDAY AS UPPER LOW DIGS INTO CNTRL CA
MOST OF THE MOISTURE ASSOCIATED WITH THIS LOW WILL REMAIN WEST OF
OUR FORECAST AREA SO ONLY EXPECTING A FEW SHOWERS OVER THE FAR WRN
PORTIONS OF THE FCST AREA. MAIN THREAT FOR SHOWERS WILL BE LATE
FRIDAY AND SATURDAY AS THIS UPPER LOW KICKS OUT TO THE NE ACROSS NV.
CEC
&&

.LKN WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FROM NOON WEDNESDAY TO 8 PM WEDNESDAY EVENING
CENTRAL NV ZONES 455 AND 457.

WIND ADVISORY CENTRAL NV FROM 11 AM WEDNESDAY TO 8 PM WEDNESDAY
EVENING.
Hazardous weather outlook, Sep 18, 3:36 AM PDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
336 AM PDT TUE SEP 18 2007

NVZ013-030>037-182336-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
336 AM PDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS UNLIKELY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A LOW PRESSURE SYSTEM ALONG THE WEST COAST WILL CREATE WINDY
CONDITIONS ACROSS CENTRAL AND EAST CENTRAL NEVADA WEDNESDAY THROUGH
FRIDAY. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH ARE
EXPECTED DURING THE DAYTIME HOURS.

THE LOW WILL LIFT NORTHEAST ACROSS NEVADA OVER THE WEEKEND...BRINGING
THE POTENTIAL FOR LOCALLY HEAVY RAINFALL FRIDAY NIGHT AND SATURDAY
ACROSS NORTHERN AND CENTRAL NEVADA.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

REA

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 3:14 PM PDTWind AdvisoryLKNEureka, Lander, White Pine29 hr

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.